Alert archive / California / Small Craft Advisories in 2026

Small Craft Advisory 31, NWS Eureka, CA

March 23, 2026

NWS Eureka, CA issued this small craft advisory at Mar 23, 2026, 2:40 PM PDT. It took effect at Mar 24, 2026, 8:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2026, 2:40 PM PDT (21:40 UTC)
In effect from
Mar 24, 2026, 8:00 AM PDT
Expired
Mar 24, 2026, 5:00 PM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

332 
WHUS76 KEKA 232140
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
240 PM PDT Mon Mar 23 2026

PZZ470-240545-
/O.NEW.KEKA.SC.Y.0031.260324T1500Z-260325T0300Z/
/O.NEW.KEKA.GL.A.0011.260326T0500Z-260327T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
240 PM PDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 30 kt and seas 5 to 8 feet expected. For the 
  Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and 
  seas 9 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 8 AM to 8 PM PDT 
  Tuesday. For the Gale Watch, from Wednesday evening through 
  late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-240545-
/O.NEW.KEKA.SC.Y.0031.260324T1800Z-260325T0300Z/
/O.NEW.KEKA.GL.A.0011.260326T0500Z-260327T0000Z/
Pt St George to Cape Mendocino out 10 nm-
240 PM PDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 10 to 20 kt 
  with gusts up to 25 kt and seas 4 to 7 feet expected. For the 
  Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 12 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, from 11 AM to 8 PM PDT 
  Tuesday. For the Gale Watch, from Wednesday evening through 
  Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-240545-
/O.NEW.KEKA.GL.A.0011.260326T0000Z-260327T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
240 PM PDT Mon Mar 23 2026

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  8 to 13 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-240545-
/O.NEW.KEKA.GL.A.0011.260326T0000Z-260327T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
240 PM PDT Mon Mar 23 2026

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  11 to 16 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From Wednesday afternoon through late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
5 follow-up statements
107 
WHUS76 KEKA 240602
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1102 PM PDT Mon Mar 23 2026

PZZ470-241415-
/O.CON.KEKA.SC.Y.0031.260324T1500Z-260325T0300Z/
/O.CON.KEKA.GL.A.0011.260326T0500Z-260327T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1102 PM PDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 30 kt and seas 5 to 7 feet expected. For the 
  Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and 
  seas 10 to 13 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 8 AM to 8 PM PDT 
  Tuesday. For the Gale Watch, from Wednesday evening through 
  late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-241415-
/O.CON.KEKA.SC.Y.0031.260324T1800Z-260325T0300Z/
/O.CON.KEKA.GL.A.0011.260326T0500Z-260327T0000Z/
Pt St George to Cape Mendocino out 10 nm-
1102 PM PDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 10 to 15 kt 
  with gusts up to 25 kt expected. For the Gale Watch, north 
  winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet 
  possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, from 11 AM to 8 PM PDT 
  Tuesday. For the Gale Watch, from Wednesday evening through 
  Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-241415-
/O.CON.KEKA.GL.A.0011.260326T0000Z-260327T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
1102 PM PDT Mon Mar 23 2026

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...North winds 20 to 30 kt with gusts up to 45 kt and seas 
  7 to 11 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-241415-
/O.CON.KEKA.GL.A.0011.260326T0000Z-260327T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1102 PM PDT Mon Mar 23 2026

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  9 to 14 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From Wednesday afternoon through late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
728 
WHUS76 KEKA 240932
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
232 AM PDT Tue Mar 24 2026

PZZ470-241745-
/O.CON.KEKA.SC.Y.0031.260324T1500Z-260325T0300Z/
/O.CON.KEKA.GL.A.0011.260326T0500Z-260327T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
232 AM PDT Tue Mar 24 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM PDT THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WHAT...For the Small Craft Advisory, south winds 10 to 20 kt 
  with gusts up to 25 kt and seas 5 to 7 feet expected. For the 
  Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and 
  seas 10 to 13 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 8 AM this morning to 
  8 PM PDT this evening. For the Gale Watch, from Wednesday 
  evening through late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-241745-
/O.CON.KEKA.SC.Y.0031.260324T1800Z-260325T0300Z/
/O.CON.KEKA.GL.A.0011.260326T0500Z-260327T0000Z/
Pt St George to Cape Mendocino out 10 nm-
232 AM PDT Tue Mar 24 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 5 to 15 kt 
  expected. For the Gale Watch, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 10 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, from 11 AM this morning 
  to 8 PM PDT this evening. For the Gale Watch, from Wednesday 
  evening through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-241745-
/O.CON.KEKA.GL.A.0011.260326T0000Z-260327T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
232 AM PDT Tue Mar 24 2026

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...North winds 20 to 30 kt with gusts up to 45 kt and seas 
  7 to 11 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-241745-
/O.CON.KEKA.GL.A.0011.260326T0000Z-260327T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
232 AM PDT Tue Mar 24 2026

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  9 to 14 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From Wednesday afternoon through late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
762 
WHUS76 KEKA 241805
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1105 AM PDT Tue Mar 24 2026

PZZ450-250215-
/O.EXT.KEKA.SC.Y.0031.000000T0000Z-260325T0000Z/
/O.CAN.KEKA.GL.A.0011.260326T0500Z-260327T0000Z/
/O.NEW.KEKA.SE.A.0005.260326T0500Z-260326T1800Z/
Pt St George to Cape Mendocino out 10 nm-
1105 AM PDT Tue Mar 24 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...
...GALE WATCH IS CANCELLED...

* WHAT...For the Small Craft Advisory, south winds around 15 kt 
  with gusts up to 25 kt. For the Hazardous Seas Watch, very 
  steep and hazardous seas 7 to 11 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until 5 PM PDT this 
  afternoon. For the Hazardous Seas Watch, from Wednesday 
  evening through Thursday morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ455-250215-
/O.CAN.KEKA.GL.A.0011.260326T0000Z-260327T0000Z/
/O.NEW.KEKA.SE.A.0005.260326T0000Z-260326T1800Z/
Cape Mendocino to Pt Arena out 10 nm-
1105 AM PDT Tue Mar 24 2026

...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...
...GALE WATCH IS CANCELLED...

* WHAT...Very steep and hazardous seas 7 to 12 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From Wednesday afternoon through Thursday morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ470-250215-
/O.EXT.KEKA.SC.Y.0031.000000T0000Z-260325T0000Z/
/O.EXT.KEKA.GL.A.0011.260326T0600Z-260327T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1105 AM PDT Tue Mar 24 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 25 kt and seas 5 to 7 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 
  9 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 5 PM PDT this 
  afternoon. For the Gale Watch, from Wednesday evening through 
  late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-250215-
/O.CON.KEKA.GL.A.0011.260326T0000Z-260327T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1105 AM PDT Tue Mar 24 2026

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 15 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From Wednesday afternoon through late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
262 
WHUS76 KEKA 242100
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
200 PM PDT Tue Mar 24 2026

PZZ470-250500-
/O.CON.KEKA.SC.Y.0031.000000T0000Z-260325T0000Z/
/O.UPG.KEKA.GL.A.0011.260326T0600Z-260327T1300Z/
/O.NEW.KEKA.GL.W.0012.260326T0600Z-260327T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
200 PM PDT Tue Mar 24 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 11 PM WEDNESDAY TO 6 AM PDT
FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, south winds around 15 kt with gusts up 
  to 25 kt and seas 5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 11 PM Wednesday to 6 AM PDT 
  Friday. For the Small Craft Advisory, until 5 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-250500-
/O.UPG.KEKA.GL.A.0011.260326T0000Z-260327T1300Z/
/O.NEW.KEKA.GL.W.0012.260326T0000Z-260327T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
200 PM PDT Tue Mar 24 2026

...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 6 AM PDT
FRIDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 5 PM Wednesday to 6 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-250500-
/O.CON.KEKA.SC.Y.0031.000000T0000Z-260325T0000Z/
/O.UPG.KEKA.SE.A.0005.260326T0500Z-260326T1800Z/
/O.NEW.KEKA.SE.W.0010.260326T0600Z-260327T1300Z/
Pt St George to Cape Mendocino out 10 nm-
200 PM PDT Tue Mar 24 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM WEDNESDAY TO 6 AM
PDT FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 7 to 12 feet expected. For the Small Craft 
  Advisory, south winds around 15 kt.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 11 PM Wednesday to 
  6 AM PDT Friday. For the Small Craft Advisory, until 5 PM PDT 
  this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-250500-
/O.UPG.KEKA.SE.A.0005.260326T0000Z-260326T1800Z/
/O.NEW.KEKA.SE.W.0010.260326T0000Z-260327T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
200 PM PDT Tue Mar 24 2026

...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 6 AM
PDT FRIDAY...

* WHAT...Very steep and hazardous seas 7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 5 PM Wednesday to 6 AM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$
807 
WHUS76 KEKA 242209
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
309 PM PDT Tue Mar 24 2026

PZZ470-250615-
/O.CON.KEKA.SC.Y.0031.000000T0000Z-260325T0000Z/
/O.CON.KEKA.GL.W.0012.260326T0600Z-260327T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
309 PM PDT Tue Mar 24 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO 6 AM
PDT FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  to 40 kt and seas 9 to 14 feet expected. For the Small Craft
  Advisory, south winds around 15 kt with gusts to 25 kt and seas
  5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 11 PM Wednesday to 6 AM PDT 
  Friday. For the Small Craft Advisory, until 5 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-250615-
/O.CON.KEKA.GL.W.0012.260326T0000Z-260327T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
309 PM PDT Tue Mar 24 2026

...GALE WARNING REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 6 AM PDT
FRIDAY...

* WHAT...North winds 25 to 35 kt with gusts to 45 kt and seas 10 
  to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 5 PM Wednesday to 6 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-250615-
/O.CON.KEKA.SC.Y.0031.000000T0000Z-260325T0000Z/
/O.CON.KEKA.SE.W.0010.260326T0600Z-260327T1300Z/
Pt St George to Cape Mendocino out 10 nm-
309 PM PDT Tue Mar 24 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY
TO 6 AM PDT FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 7 to 12 feet expected. For the Small Craft 
  Advisory, south winds around 15 kt with gusts to 22 kt.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 11 PM Wednesday to 
  6 AM PDT Friday. For the Small Craft Advisory, until 5 PM PDT 
  this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-250615-
/O.CON.KEKA.SE.W.0010.260326T0000Z-260327T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
309 PM PDT Tue Mar 24 2026

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM WEDNESDAY
TO 6 AM PDT FRIDAY...

* WHAT...Very steep and hazardous seas 7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 5 PM Wednesday to 6 AM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 1:00 AM PDT, 13 hours 40 minutes earlier.

Area forecast discussion, Mar 23, 1:00 AM PDT, 13 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
100 AM PDT Mon Mar 23 2026

.SYNOPSIS...Dry weather and above average inland temperatures will
persist this week. A weakening front will bring a quick chance
of rainfall and a period of increased southerly winds
Tuesday/Wednesday. Otherwise, dry and warm weather will persist,
with periods of breezy northerly winds.

&&

.DISCUSSION...With high pressure in control, above average warmth
continues for the interior, particularly south through Mendocino
and Lake counties. A front will push into the Pacific Northwest
early this week, with a trailing portion clipping Northern
California Tuesday. Precipitable water values will be anomalously
high (200% above normal), but the front will likely struggle to
maintain strength as it descends south against the southern ridge
Tuesday through Wednesday. With high associated IVT values, a
brief period of moderate rainfall will be possible for Del Norte
County, and possibly into northern Humboldt. NBM still holds a
large spread in ensemble totals over a 24 hour period (11AM
Tuesday to 11AM Wednesday).As of now, NBM indicates the high end,
and less likely scenario, for 24 hour rainfall to be between 0.5
to 0.7 inches for Del Norte County. Little to no precipitation is
expected south of Cape Mendocino.

Southerly winds at 925 mb (near 2000 ft) will increase with the
front Tuesday. This may bring a period of breezy conditions to
some of the North Coast and interior ridges. An associated warm
front and downsloping winds will drive coastal temperatures warmer
Tuesday ahead of the precipitation

A strong Pacific high will quickly form Wednesday behind the
frontal system, driving into the Pacific Northwest and Northern
California Thursday. This will strengthen the pressure gradient
and northerly winds, which will turn quite breezy Wednesday and
Thursday. NBM holds a 60 to 70% chance for wind gusts over 20 mph
Wednesday through Thursday for much of the coast, and a 60 to 70%
chance for gusts over 30 mph for the Mendocino coast. The next
hint of a pattern change toward wetter weather does not arrive
until near the end of the month.

&&

.AVIATION...(06z)...Northerlies have eased off at KCEC and KACV as
of 04z. Northerly bearings have changed to variable with mostly
southerly component at KCEC and easterly at KACV. Tonight, models
show agreement of stratus returning to the North Coast (>80% via
HREF & LAMP models). The spread of cloud coverage will most likely
begin in the Eel River Delta and Humboldt Bay area before spreading
north to KACV and possibly KCEC by the early morning. High
resolution models are split as to whether conditions will dip into
LIFR, so the forecast remains optimistic at IFR conditions through
dawn. Yet, periods of LIFR are possible late into the morning.
Ceilings are forecast to clear again by 18Z (+/- 1hr) or so on
Monday.

&&

.MARINE...Conditions will begin to subside and calm going into this
coming work week. Weak northerlies and decaying short period seas
expected Monday. A passing cold front will disrupt to pressure
gradient even more giving gentle to moderate breezes over the waters
through Tuesday. This frontal system will also produce a small,
shorter period NW swell and rain. Marine conditions deteriorate
again come Wednesday afternoon as strong northerly winds return in
the wake of this frontal system. There is high probability (>70% via
NBM) of gale force gusts associated with these winds in the outer
waters from late Wednesday through Friday early morning. Expected
hazardous conditions for this time involving sustained winds up to
35kts and gusts up to 45kts. Come Saturday, winds relax to moderate
northwesterly breezes with relatively calm seas.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 AM PDT Monday for PZZ450.

     Small Craft Advisory until 3 AM PDT Monday for PZZ455.

     Hazardous Seas Warning until 5 AM PDT Monday for PZZ470.

     Hazardous Seas Warning until 3 AM PDT Monday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:40 PM PDTGale WatchEKA23 hr

Nearby

Small Craft Advisories in California, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.